Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 335, NWS Tulsa, OK

September 14, 2005Creek County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 14, 2005, 10:29 PM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2005, 10:29 PM CDT (03:29 UTC)
Expired
Sep 14, 2005, 11:15 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Creek County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 10:45 PM CDTTSTM WND GST 60Jennings, OK
Sep 14, 10:56 PM CDTTSTM WND DMGMannford, OKNUMEROUS TREES DOWNED. A ROOF WAS BLOWN OFF A SHED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 14, 7:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1636 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
1.1
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 150329
SVRTSA
OKC037-117-150415-
/O.NEW.KTSA.SV.W.0335.050915T0329Z-050915T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT WED SEP 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1115 PM CDT

* AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF MARAMEC...
  MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAWNEE...
  DRUMRIGHT...MARAMEC...OILTON...JENNINGS...HALLETT...TERLTON...
  MANNFORD AND WESTPORT.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3633 9690 3617 9680 3616 9662 3594 9661
      3605 9630 3621 9629 3637 9659

$$
3 follow-up statements
000 
WWUS54 KTSA 150347
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT WED SEP 14 2005

OKC037-117-150415-
/O.CON.KTSA.SV.W.0335.000000T0000Z-050915T0415Z/
PAWNEE OK-CREEK OK-
1045 PM CDT WED SEP 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR
CREEK AND PAWNEE COUNTIES...

AT 1043 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 70 MPH.  THIS
STORM WAS LOCATED NEAR SILVER CITY...MOVING EAST AT 55 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MANNFORD AND
WESTPORT.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3633 9690 3617 9680 3616 9662 3594 9661
      3596 9628 3621 9629 3637 9659

$$
000 
WWUS54 KTSA 150402
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 PM CDT WED SEP 14 2005

OKC037-117-150415-
/O.CON.KTSA.SV.W.0335.000000T0000Z-050915T0415Z/
PAWNEE OK-CREEK OK-
1100 PM CDT WED SEP 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR
CREEK AND PAWNEE COUNTIES...

AT 1045 PM...THE JENNINGS PD REPORTED 60 MPH WIND GUSTS.

AT 1056 PM...THE MANNFORD PD REPORTED SEVERAL TREES BLOWN DOWN AND 
THE ROOF OF A BARN REMOVED BY STRONG THUNDERSTORM WIND.

AT 1056 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. 
THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF MANNFORD...MOVING EAST AT
55 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAPULPA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3629 9665 3616 9658 3598 9657 3599 9604
      3608 9605 3609 9630 3621 9629 3637 9659

$$
000 
WWUS54 KTSA 150418
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CDT WED SEP 14 2005

OKC037-117-150426-
/O.EXP.KTSA.SV.W.0335.000000T0000Z-050915T0415Z/
PAWNEE OK-CREEK OK-
1116 PM CDT WED SEP 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR CREEK AND PAWNEE COUNTIES
EXPIRED AT 1115 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

WIND GUSTS UP TO 45 MPH CAN BE EXPECTED TO CONTINUE ACROSS NORTHERN 
CREEK AND SOUTHERN PAWNEE COUNTIES UNTIL 1145 PM BUT THE SEVERE 
WEATHER THREAT HAS SHIFTED EAST OF THOSE AREAS.

LAT...LON 3629 9665 3616 9658 3598 9657 3599 9604
      3608 9605 3609 9630 3621 9629 3637 9659

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 9:01 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 14, 9:01 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT WED SEP 14 2005

.UPDATE...
AM WATCHING THE THUNDERSTORM COMPLEX OVER WESTERN AND CENTRAL
OKLAHOMA COME INTO SHAPE. THERE IS POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS ALONG THE LEADING EDGE OF THE COMPLEX LATER THIS
EVENING. THE MAIN CONCERN THOUGH IS ITS EVOLUTION INTO A HEAVY
RAIN MAKER. SAW NO REASON TO TAMPER WITH THE FLASH FLOOD WATCH AND
LEFT IT AS IS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM THURSDAY FOR OKZ065-OKZ066-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, Sep 14, 7:30 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT WED SEP 14 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
730 PM CDT WED SEP 14 2005

...CHANCE FOR SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA LATE
THIS EVENING AND EARLY THURSDAY MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 10 PM.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...AFTER 10 PM.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 10 PM.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST
                                CENTRAL ARKANSAS.

DISCUSSION...
AN APPROACHING UPPER LEVEL DISTURBANCE HAS TRIGGERED SEVERE
THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF NORTHWEST TEXAS AND
SOUTHWEST OKLAHOMA. INCREASING UPPER LEVEL SUPPORT WITH THE
APPROACHING SYSTEM WILL CAUSE SHOWERS AND THUNDERSTORMS TO INCREASE
THROUGH THE EVENING. THESE STORMS WILL MOVE INTO EASTERN OKLAHOMA
AFTER 10 PM AND EVENTUALLY INTO WESTERN ARKANSAS AFTER MIDNIGHT.
DAMAGING WINDS WILL LIKELY BECOME THE PRIMARY THREAT...BUT LARGE
HAIL WILL ALSO BE POSSIBLE.

IN ADDITION TO THE SEVERE WEATHER THREAT...TRAINING STORMS IN THE
VICINITY OF A STALLED FRONTAL BOUNDARY WILL ELEVATE THE THREAT FOR
FLOODING AS HEAVY RAINFALL CONTINUES THROUGHOUT THE NIGHT. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS FOR TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ONGOING CONVECTION WILL LAST INTO THE MORNING ON THURSDAY. THE
PRIMARY THREAT WILL BE HEAVY RAINFALL AND FLOODING.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
AND WEATHER CONDITIONS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 14, 7:08 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT WED SEP 14 2005

OKZ054>074-150800-
ADAIR-CHEROKEE-CRAIG-CREEK-DELAWARE-HASKELL-MCINTOSH-MAYES-
MUSKOGEE-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-OTTAWA-PAWNEE-PITTSBURG-
ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON-
708 PM CDT WED SEP 14 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
791 IN EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 21 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... OKFUSKEE...
SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... CRAIG... CREEK...
DELAWARE... MAYES... NOWATA...
OKMULGEE... OSAGE... OTTAWA...
PAWNEE... ROGERS... TULSA...
WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

HASKELL... MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...BARTLESVILLE...BRISTOW...
CLAREMORE...EUFAULA...JAY...MCALESTER...MIAMI...MUSKOGEE...
NOWATA...OKEMAH...OKMULGEE...PAWHUSKA...PAWNEE...PRYOR...
SALLISAW...STIGLER...STILWELL...TAHLEQUAH...TULSA...
VINITA AND WAGONER.
Special weather statement, Sep 14, 9:20 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT WED SEP 14 2005

OKZ054-059-150300-
OSAGE OK-PAWNEE OK-
920 PM CDT WED SEP 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 920 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES WEST OF RALSTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Sep 14, 9:53 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT WED SEP 14 2005

OKZ054-059-150345-
OSAGE OK-PAWNEE OK-
953 PM CDT WED SEP 14 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 951 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF BURBANK TO 4 MILES WEST OF
RALSTON TO 14 MILES SOUTHWEST OF PAWNEE...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...SHIDLER...WYNONA...FAIRFAX...BARNSDALL...PERSHING...
TALLANT...NELAGONEY...BURBANK...OKESA...APPERSON...PEARSONIA...
BIGHEART...PAWNEE...BLACKBURN...SKEDEE AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. TORRENTIAL RAINFALL WILL CAUSE MINOR FLOODING OF LOW
LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE
EXPECTED.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 10:00 PM CDTSevere Thunderstorm WarningTSAOsage45 min
Sep 14, 10:52 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.